How To Use Narcan Nasal Spray
HOW TO USE NARCAN® NASAL SPRAY
NARCAN® (naloxone HCl) Nasal Spray was developed to be used at home without the need for any medical training.
HOW TO ADMINISTER NARCAN® NASAL SPRAY
In this video, you will learn how to:
- Recognize symptoms of an opioid overdose
- Administer NARCAN® Nasal Spray
- How to proceed if the person regains consciousness before help arrives
NARCAN® (naloxone HCl) Nasal Spray is used for the treatment of an opioid emergency or a possible opioid overdose with signs of breathing problems and severe sleepiness or not being able to respond. NARCAN® Nasal Spray is to be given right away and does not take the place of emergency medical care. Get emergency medical help right away after giving the first dose of NARCAN® Nasal Spray, even if the person wakes up because symptoms may return. Repeat doses may be necessary.
Do not use NARCAN® Nasal Spray if you are allergic to naloxone hydrochloride or any of the ingredients in NARCAN® Nasal Spray.
What is the most important information I should know about NARCAN® Nasal Spray?
NARCAN® Nasal Spray is used to temporarily reverse the effects of opioid medicines. The medicine in NARCAN® Nasal Spray has no effect in people who are not taking opioid medicines.
Use NARCAN® Nasal Spray right away if you or your caregiver think signs or symptoms of an opioid emergency are present, even if you are not sure, because an opioid emergency can cause severe injury or death.
Family members, caregivers, or other people who may have to use NARCAN® Nasal Spray in an opioid emergency should know where NARCAN® Nasal Spray is stored and how to give NARCAN® before an opioid emergency happens.
Get emergency medical help right away after giving the first dose of NARCAN® Nasal Spray.
Rescue breathing or CPR (cardiopulmonary resuscitation) may be given while waiting for emergency medical help.
The signs and symptoms of an opioid emergency can return after NARCAN® Nasal Spray is given. If this happens, give another dose after 2 to 3 minutes using a new NARCAN® Nasal Spray and watch the person closely until emergency help is received.
NARCAN® Nasal Spray may cause serious side effects, including sudden opioid withdrawal symptoms.
Opioid withdrawal symptoms may include body aches, diarrhea, increased heart rate, fever, runny nose, sneezing, goose bumps, sweating, yawning, nausea or vomiting, nervousness, restlessness or irritability, shivering or trembling, stomach cramping, weakness, increased blood pressure.
In infants under 4 weeks old who have been receiving opioids regularly, sudden opioid withdrawal may be life-threatening if not treated the right way. Signs and symptoms include: seizures, crying more than usual, and increased reflexes.
These are not all of the possible side effects of NARCAN® Nasal Spray. Call your doctor for medical advice about side effects. To report SUSPECTED ADVERSE REACTIONS, contact ADAPT Pharma, Inc. at 1-844-4NARCAN (1-844-462-7226) or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.
Please see full Prescribing Information.